Alert archive / Michigan / Small Craft Advisories in 2013
Small Craft Advisory 13, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 27, 2013, 3:14 AM EST. It took effect at Jan 27, 2013, 7:00 AM EST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2013, 3:14 AM EST (08:14 UTC)
- In effect from
- Jan 27, 2013, 7:00 AM EST
- Expired
- Jan 28, 2013, 11:00 AM EST
- In force
- 28 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
349 WHUS73 KAPX 270814 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 314 AM EST SUN JAN 27 2013 LMZ344>346-271615- /O.NEW.KAPX.SC.Y.0013.130127T1200Z-130128T1800Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 314 AM EST SUN JAN 27 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
815 WHUS73 KAPX 271547 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1047 AM EST SUN JAN 27 2013 LMZ341-342-280000- /O.EXB.KAPX.SC.Y.0013.000000T0000Z-130128T2200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1047 AM EST SUN JAN 27 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ344>346-280000- /O.EXT.KAPX.SC.Y.0013.000000T0000Z-130128T2200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1047 AM EST SUN JAN 27 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
897 WHUS73 KAPX 272133 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 433 PM EST SUN JAN 27 2013 LMZ341-342-344>346-280500- /O.EXT.KAPX.SC.Y.0013.000000T0000Z-130128T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 433 PM EST SUN JAN 27 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
087 WHUS73 KAPX 280301 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1001 PM EST SUN JAN 27 2013 LMZ341-342-344>346-281000- /O.CON.KAPX.SC.Y.0013.000000T0000Z-130128T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1001 PM EST SUN JAN 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
781 WHUS73 KAPX 280808 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 308 AM EST MON JAN 28 2013 LMZ341-342-344-280915- /O.CAN.KAPX.SC.Y.0013.000000T0000Z-130128T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 308 AM EST MON JAN 28 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ345-346-281600- /O.EXT.KAPX.SC.Y.0013.000000T0000Z-130128T1600Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 308 AM EST MON JAN 28 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 1:24 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Jan 27, 1:24 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 124 AM EST SUN JAN 27 2013 .SYNOPSIS... ISSUED AT 353 PM EST SAT JAN 26 2013 HIGH PRESSURE WILL REMAIN OVER NORTHERN MICHIGAN THROUGH THE FIRST HALF OF SUNDAY...PROVIDING DRY AND SEASONAL CONDITIONS. OUR NEXT BOUT OF ACTIVE WEATHER WILL ARRIVE SUNDAY EVENING...LASTING INTO TUESDAY...AS LOW PRESSURE AGAIN TRACKS THROUGH THE REGION. THAT PRECIPITATION WILL LIKELY FALL AS A WINTRY MIX AS NOTICEABLY WARMER AIR SURGES INTO THE REGION. COLD WEATHER IS SET TO RETURN FOR THE LAST HALF OF THE WORK WEEK...ALONG WITH ADDITIONAL LAKE EFFECT SNOW SHOWERS. && .UPDATE... ISSUED AT 124 AM EST SUN JAN 27 2013 MAINLY QUIET AT THE MOMENT...WITH JUST A GRADUAL INCREASE IN MID/HIGH CLOUDS. TOP DOWN SATURATION CONTINUES AS EVIDENCED BY RADAR RETURNS...BUT DRY LOW LEVELS ARE WORKING THEIR MAGIC TO PREVENT ANYTHING FROM REACHING THE GROUND JUST YET. THAT WILL PROBABLY CHANGE OVER THE NEXT FEW HOURS...AIDED BY ALREADY SATURATED LOW LEVELS ACROSS LAKE MICHIGAN. HAVE RE-WORKED POPS A BIT AS IT DOES APPEAR A BRIEF PERIOD OF SOME LIGHT SNOW WILL DEVELOP AND WORK ACROSS NORTHWEST LOWER/EASTERN UPPER MICHIGAN THROUGH MID MORNING. ACCUMULATION NOTHING MAJOR...A HALF INCH OR LESS. TEMPS HAVE BOTTOMED FOR MOST AREAS AND SHOULD GRADUALLY RISE FROM HERE ON OUT AS CLOUDS CONTINUE TO THICKEN. UPDATE ISSUED AT 954 PM EST SAT JAN 26 2013 IN THE VERY NEAR TERM...TEMPS CONTINUE TO POSE A CHALLENGE...WITH MOST OF NE LOWER MI IN SINGLE DIGITS. CLOUDS WILL THICKEN OVERNIGHT...AND ANTICIPATE MOST PLACES WILL SEE THEIR MIN TEMP FOR THE NIGHT BEFORE 06Z/1AM. BUT HAVE CONTINUED TO RATCHET DOWN MIN TEMPS IN THE EAST HALF OF THE FORECAST AREA. UPSTREAM PRECIP REMAINS HARD TO FIND IN THE WARM ADVECTION ZONE ACROSS MN/WI/UPPER MI...AND CIGS ARE GENERALLY AOA 7K FT. THE LAKES MAY HAVE ENOUGH SHALLOW INSTABILITY TO LEND A HAND...BUT 850MB TEMPS ARE RAPIDLY WARMING TO -5C BY 09Z/12Z...SO ANY DEEP/MOIST UNSTABLE LAYER IS GONE. BEST 500MB DPVA WILL ALREADY BE MOVING OFF THE EAST BY 12Z...AS THE BEST WARM ADVECTION RAMPS UP. ALL TOLD...AM NOT TERRIBLY IMPRESSED WITH PRECIP CHANCES LATE TONIGHT INTO SUNDAY MORNING...AND WILL TEND TO REDUCE POPS. UPDATE ISSUED AT 715 PM EST SAT JAN 26 2013 VERY LITTLE TIME FOR TEMPS TO FALL BEFORE MID/HIGH CLOUDS THICKEN (AND EVENTUALLY LOW LEVEL WARM ADVECTION BEGINS). HOWEVER...IN THESE PARTS IT DOESN/T TAKE MUCH...AND READINGS HAVE ALREADY DIPPED INTO SINGLE DIGITS (OR THREATENING TO DO SO) AT PLN/DRM/PZQ. HAVE LOWERED MIN TEMPS IN MUCH OF NE LOWER/PARTS OF EASTERN UPPER MI. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 353 PM EST SAT JAN 26 2013 LARGE SCALE PATTERN HAS BEEN FLATTENING OUT IN RECENT DAYS...WITH BROAD/FLAT RIDGING CROSSING THE PLAINS...AND A PAIR OF SHORT WAVE TROUGHS COMING IN OFF THE PACIFIC...ONE MOVING INTO NORTHWEST MEXICO AND A SECOND ALONG 130W. WARM ADVECTION AHEAD OF THE PLAINS SHORT WAVE RIDGE SPREADING MID CLOUD ACROSS THE UPPER MIDWEST AND SOME SPOTTY REPORTS OF LIGHT SNOW. CLOSER TO HOME...HIGH PRESSURE BUILDING INTO THE UPPER GREAT LAKES THIS AFTERNOON...WITH WEAK NORTHERLY FLOW EAST OF THIS HIGH CONTINUING TO PRODUCE SOME LAKE INDUCED LIGHT SNOW/FLURRIES OFF LAKES MICHIGAN/HURON...WITH A MIX OF SUN AND DIURNAL SC ACROSS INTERIOR NORTHERN LOWER. PLENTY OF SUN ACROSS EASTERN UPPER THIS AFTERNOON. SURFACE HIGH BUILDS ACROSS THE GREAT LAKES THIS EVENING...THEN SLIDES EAST OVERNIGHT AS LOW/MID LEVEL WARM ADVECTION PATTERN KICKS IN. RISING HEIGHTS AND INCREASING ANTICYCLONIC FLOW ALOFT WILL CHARACTERIZE SUNDAY...WHILE WHAT REMAINS OF SOUTHERN BRANCH SHORT WAVE TROUGH OVER NORTHERN MEXICO LIFTS NORTHEAST INTO THE UPPER MIDWEST BY SUNDAY EVENING. FORECAST PROBLEMS FOR THE SHORT TERM FORECAST WILL REVOLVE AROUND TWO PRECIPITATION AREAS...ONE ASSOCIATED WITH WARM ADVECTION PATTERN LATER TONIGHT INTO SUNDAY... AND OTHER WITH UPSTREAM SHORT WAVE TROUGH (WHICH WILL BE MORE OF A SUNDAY NIGHT ISSUE). LINGERING LAKE INDUCED CLOUD COVER ACROSS NORTHWEST LOWER EARLY ON WILL GIVE WAY TO THICKENING MID CLOUDS AS THE EVENING PROGRESSES. DEEPER SATURATION FORECAST TO OCCUR OVERNIGHT...INCREASING THE CHANCE FOR SOME LIGHT SNOW TO DEVELOP FROM WEST TO EAST LATE TONIGHT INTO SUNDAY MORNING. INCREASING SOUTH/SOUTHWEST FLOW ON LAKE MICHIGAN WILL ALLOW FOR A SHALLOW LAKE COMPONENT AS WELL...NOT EXPECTED TO BE A MAJOR PLAYER BUT WON'T HURT THE CAUSE. ONE POTENTIAL PROBLEM IS MUCH OF THE MOIST LAYER IS AT TEMPERATURES ABOVE -10C...WHICH DEPENDING ON VERTICAL MOTION PROFILE COULD ALLOW FOR SOME FREEZING DRIZZLE TO MIX IN AS WELL. SNOW WILL START LATE AND EXPECT LITTLE ACCUMULATION OVERNIGHT. FIRST PUSH OF DEEPER MOISTURE EXPECTED TO PULL OUT TO THE EAST LATER SUNDAY MORNING...SO EARLY LIGHT SNOW/FLURRIES SHOULD TAPER OFF TOWARD MIDDAY WITH ACCUMULATIONS WILL BE UNDER AN INCH. MEANWHILE...PRECIPITATION WILL BE GATHERING TO THE SOUTHWEST OF MICHIGAN ASSOCIATED WITH SOUTHERN BRANCH SHORT WAVE TROUGH/ INCREASING UPPER DIVERGENCE WITHIN JET ENTRANCE REGION AND STRENGTHENING LOW LEVEL WARM ADVECTION/LOW LEVEL JET. LEADING EDGE OF THIS PRECIPITATION WILL BE IMPINGING UPON SOUTHWEST PORTIONS OF THE FORECAST AREA BY EARLY EVENING. LOOKS LIKE PRECIP SHOULD START AS MOSTLY SNOW...MAYBE A LITTLE SLEET MIXED IN BUT FOR NOW WILL GO WITH ALL FROZEN PRECIP. && .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 353 PM EST SAT JAN 26 2013 ONE COMPLICATED LONG TERM FORECAST AS EVER CHANGING THERMAL PROFILES AND PLACEMENT OF BEST THERMAL GRADIENTS CONTINUES TO THROW A WRENCH IN PRECIPITATION TYPE DETAILS AND SURFACE BASED TEMPERATURE TRENDS. ABOUT THE ONLY SURE THING IS A TREND TO ABOVE NORMAL TEMPERATURES HEADING INTO THE START OF NEXT WEEK (JUST HOW WARM?)...WITH A RETURN TO SHARPLY COLDER WEATHER AND PERIODIC BOUTS OF LAKE INDUCED SNOWS TO END THE WEEK. COMPLICATION LIES ON JUST HOW WE GET THROUGH THIS MESS...WITH LEAD CHARGING CORE OF WAA BRINGING A POTENTIAL ADVISORY TYPE SNOWFALL (POSSIBLE WINTRY MIX?) TO AT LEAST PARTS OF THE AREA LATER SUNDAY AND SUNDAY NIGHT...WITH THE POSSIBILITY FOR A MUCH STRONG SYSTEM TO VISIT THE LAKES INTO MID WEEK. THIS LATTER SYSTEM MAY BE MORE OF A PLAIN RAIN EVENT...ALTHOUGH STRENGTH AND PATH OF SUCH WILL DETERMINE JUST HOW WARM THINGS GET HEADING INTO TUESDAY. FORECAST CONCERNS CENTER ON TRYING TO SORT OUT THE MANY DETAILS ON ALL THE ABOVE. INTRIGUING LITTLE SYSTEM FOR SUNDAY NIGHT...AS CURRENT SOUTHERN CALIFORNIA SHORTWAVE RACES NORTHEAST...SHEARING OUT AS IT DOES SO AS IT RUNS INTO BUILDING GREAT LAKES MID LEVEL RIDGE AXIS. WHILE SYSTEM AS A WHOLE WILL BE WEAKENING...ACCOMPANYING SURGE OF OFF THE DECK WAA VIA DEVELOPMENT OF STOUT 60+ KNOT LOW LEVEL JET LOOKS MORE THAN SUFFICIENT TO PUMP OUT SOME MEANINGFUL PRECIP ACROSS NORTHERN MICHIGAN. GUIDANCE HAS INDEED TRENDED WETTER AND A TOUCH FURTHER NORTH WITH STEADIEST AND HEAVIEST PRECIP...WHICH DEFINITELY HAS SOME MERIT GIVEN PLACEMENT OF BEST CORRIDOR OF MAX CONVERGENCE ON NOSE OF LOW LEVEL JET AND ENTRAINMENT OF NORTHWARD SURGING WESTERN GULF OF MEXICO MOISTURE PLUME (PWAT VALUES EXCEED HALF AN INCH BY LATER MONDAY NIGHT OVER NORTHERN MICHIGAN...WITH VALUES OVER THREE QUARTERS OF AN INCH JUST TO OUR SOUTH). WHILE PRECIP NOW SEEMS LIKE A NEAR CERTAINTY...WHAT FORM IT WILL TAKE IS ANYTHING BUT. WHILE ANY INITIAL WARM NOSE LOOKS TO BE QUICKLY ERODED THROUGH EVAP COOLING PROCESSES...HAVING GROWING CONCERN THAT STRENGTH OF LOW LEVEL JET DYNAMICS MAY REESTABLISH WARM NOSE FURTHER NORTH THROUGH THE OVERNIGHT THAN MODELS CURRENTLY SUGGEST (UNFORTUNATELY...A LESSON LEARNED ALL TOO OFTEN). SOME HI-RES GUIDANCE PROGS STARTING TO BEAR THIS POTENTIAL OUT...WITH NAM-WRF MOST AGGRESSIVE...EVEN SUGGESTING LATE NIGHT ELEVATED ABOVE FREEZING LAYER MAKING IT AS FAR NORTH AS M-32. TRENDS FURTHER SOUTH MUCH MORE DISCONCERTING...WITH LATE NIGHT DEEP LAYER ABOVE FREEZING LAYER...ALL THE WHILE SURFACE WET BULB TEMPERATURES REMAIN BELOW FREEZING. GUIDANCE WOULD LEAD ONE TO BELIEVE BETTER DYNAMICS WILL OUTRUN THIS WARMTH...WITH MUCH OF THE PRECIPITATION FALLING AS SNOW...WITH WARM TONGUE ARRIVING AS MID LEVEL MOISTURE DEPARTS...SETTING UP A FREEZING DRIZZLE SCENARIO TOWARDS MORNING. AS MENTIONED...WITH GUIDANCE OFTEN NOT AGGRESSIVE ENOUGH IS SUCH WAA SCENARIOS...FELT IT PRUDENT TO AT LEAST START THE MENTION OF FREEZING RAIN/SLEET FOR AREAS ALONG AND SOUTH OF M-72 LATER AT NIGHT. UPSHOT TO ALL THE ABOVE...ENVISION AN ACCUMULATING SNOWFALL FOR THE AREA...LIKELY ON THE ORDER OF 1 TO 4 INCHES...WITH A WINTRY MIX OF PRECIPITATION SPREADING NORTH THROUGH THE OVERNIGHT ACROSS THE SOUTHERN THIRD OF THE AREA. HOPEFULLY...EVENING SNOWFALL WILL SIGNIFICANTLY NEGATE ANY AFFECTS ON THE ROADS FROM FREEZING RAIN... SHOULD IT OCCUR. SYSTEM DOES NOT SEEM WATCH WORTHY...BUT COULD DEFINITELY SEE THE NEED FOR AN WINTER WEATHER ADVISORY IN FUTURE SHIFTS...AND WILL BE INCLUDED IN THE AFTERNOON RENDITION OF THE HAZARDOUS WEATHER OUTLOOK. WARMING FURTHER DEEPENS HEADING INTO MONDAY AS MID LEVEL MOISTURE DEPARTS. MAY SEE SOME LINGERING LIGHT WINTRY MIX INITIALLY...WITH A TRANSITION TO DRIZZLE/VERY LIGHT RAIN AS SURFACE TEMPERATURES WARM AND SUB H80 LAYER REMAIN SATURATED...INCREASINGLY REMOVED FROM -10C ISOTHERM. ABUNDANT CLOUD COVER AND SNOW-COVERED GROUND WILL NO DOUBT TEMPER WARMING SOME...BUT STILL LOOKS LIKE MUCH OF NORTHERN LOWER WILL EXCEED THE FREEZING MARK...WITH EASTERN UPPER MAKING A RUN AT IT AS WELL. UNCERTAINTY REMAINS HEADING INTO TUESDAY AND WEDNESDAY AS WESTERN CONUS TROUGH BEGINS IT METHODICAL EJECTION INTO THE PLAINS. GOOD NEWS IS MODELS ARE REACHING SOME TYPE OF CONSENSUS...A NICE MIDDLE GROUND FROM YESTERDAY'S FAR APART SOLUTIONS. EXTREME WRAPPED-UP AND SLOWER SCENARIO OFFERED BY OVERNIGHT GFS AS SOUTHERN PORTION OF TROUGH GOES NEGATIVE TILT GOING BY THE WAYSIDE...AS IS PAST ECMWF SOLUTIONS OF COMPLETED DETACHMENT OF SOUTHERN ENERGY AND ALL NORTHERN STREAM DOMINANCE. ABOVE STILL SUPPORTS MILD CONDITIONS HEADING INTO TUESDAY AS COLD FRONT AND LOW PRESSURE BEGIN TO ORGANIZE OVER THE WESTERN LAKES. WARMEST READINGS LOOK TO RESIDE SOUTH OF THE BRIDGE AS FRONT SAGS SOUTHEAST AND DEVELOPING LOW PRESSURE RIDES UP ALONG IT. HARD TO GET A FEEL ON JUST HOW WARM TO GO TUESDAY...ALTHOUGH OFF THE DECK THERMAL PROGS EASILY SUPPORT TEMPERATURES WELL INTO THE 40S ACROSS THE SOUTHEAST HALF OF THE AREA. WARMER ECMWF NUMBERS DID WELL WITH PAST BIG WARMING OBSERVED EARLIER THIS MONTH...AND WILL BEGIN TO TREND THE FORECAST IN THIS WARMER DIRECTION (UPPER 40S DOWN NEAR SAGINAW BAY?). AFTER A TEMPORARY BREAK IN THE ACTION MONDAY NIGHT...SHOWERS WILL ONCE AGAIN BE ON THE INCREASE TUESDAY INTO EARLY WEDNESDAY. TOUGHER CALL ACROSS EASTERN UPPER...PENDING ON ARRIVAL TIME OF COOLER AIR...AND GENERIC RAIN/SNOW WORDING WILL CONTINUE. NOT SURE JUST HOW MUCH PRECIP WILL BE REALIZED...WITH MOUNTING EVIDENCE CONVECTIVELY ACTIVE MISSISSIPPI VALLEY COLD FRONT WILL STEAL MUCH OF THE SHOW. SHARPLY COLDER WEATHER ARRIVES BY LATER WEDNESDAY...CONTINUING INTO THE START OF NEXT WEEKEND...AS TROUGHING BUILDS BACK OVER THE LAKES...FORCING A NICE CONNECTION TO RELOADING ARCTIC AIRMASS. CURRENT INDICATIONS THIS WILL NOT BE AS COLD AS WHAT WE JUST ENDURED...BUT TEMPERATURES WILL STILL DROP SEVERAL DEGREES BELOW NORMAL...ESPECIALLY BY THURSDAY AND FRIDAY. STILL PLENTY OF SUPPORT FOR A NICE LAKE RESPONSE THROUGH THIS PERIOD AS DELTA T/S RAMP-UP AND PERIODIC WAVES TRAVERSE THE FLOW...OFFERING SYNOPTIC LIFT AND MOISTURE SUPPORT. WEST TO NORTHWEST FAVORED AREAS APPEAR UNDER THE GUN...AND WILL CONTINUE TO SUBSTANTIALLY INCREASE POPS IN THESE FAVORED SNOWBELTS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1155 PM EST SAT JAN 26 2013 HIGH PRESSURE ALREADY STARTING TO MOVE SE OF THE AREA...AND MID/HIGH CLOUDS ARE FLOODING INTO THE REGION. SOME LINGERING LAKE CLOUDS (MVFR) ARE STILL PESTERING THE LAKE MI AREA. FAST-MOVING UPPER LEVEL DISTURBANCE WILL CROSS THE NORTHERN LAKES VERY LATE TONIGHT...WITH -SN POSSIBLE (MAINLY SUNDAY MORNING). A SURGE OF WARM/MOIST AIR WILL DEVELOP MIXED PRECIP SUNDAY EVENING...MAINLY SN AT PLN/APN...A WINTRY MIX TVC/MBL. MVFR TO IFR CONDITIONS WILL DEVELOP. LLWS WILL ALSO DEVELOP SUNDAY EVENING AT MBL/TVC. && .MARINE... ISSUED AT 353 PM EST SAT JAN 26 2013 HIGH PRESSURE CROSSING THE UPPER GREAT LAKES THIS EVENING WILL ALLOW FOR LIGHT LOCALLY DRIVEN WINDS (LIKELY OFFSHORE FLOW)...WITH WINDS INCREASING FROM THE SOUTH OVERNIGHT AND ESPECIALLY DURING THE DAY SUNDAY. MAY BE JUST ENOUGH GUSTINESS OR LONG FETCH WAVE ACTION TO REQUIRE SMALL CRAFT ADVISORIES ON LAKE MICHIGAN. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...LAWRENCE SYNOPSIS...KB SHORT TERM...JB LONG TERM...MB AVIATION...JZ MARINE...JB
Hazardous weather outlook, Jan 26, 4:10 PM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 410 PM EST SAT JAN 26 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 271200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 410 PM EST SAT JAN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. ICE JAMS DEVELOPING ON AREA RIVERS MAY CAUSE LOCALIZED BACKWATER FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ICE JAMS DEVELOPING ON AREA RIVERS MAY CAUSE LOCALIZED BACKWATER FLOODING THROUGH SUNDAY NIGHT. A WINTRY MIX OF PRECIPITATION WILL SPREAD NORTH ACROSS THE AREA LATER SUNDAY INTO EARLY MONDAY. MAINLY SNOW IS EXPECTED NORTH OF M-32...WITH A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN FURTHER SOUTH. ACCUMULATING LAKE EFFECT SNOW IS EXPECTED IN THE TRADITIONAL SNOWBELTS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS: BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS) BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV BY TWITTER: TWITTER.COM/NWSGAYLORD MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:33 AM EST | Winter Weather Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 34 hr |
Nearby
Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.